MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER SHAFT, COMPRESSION T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER SHAFT, COMPRESSION T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060263
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: driver broken while performing compression with compression screwdriver.A second screwdriver was used and procedure was completed successfully".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: in the received screwdriver, the shaft of the screwdriver found broken from its proximal end inside the hollow head of the screwdriver where it was fixed.The proximal end of the shaft is having deformation near the breakage area which points towards a ductile failure.The microscopic view of the broken surface also shows characteristics of ductile overload failure where the applied force causes first a permanent distortion of the material with subsequent fracture.Further the device looks very old and intensively used as indicated by discoloration and wear marks on the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by applying too much force onto the screwdriver during the described turning of the compression screw.In this relation following statement of the t2 humeral nailing system operative technique can be pointed out: ¿the short tissue protection sleeve is removed and the compression screw is gently tightened utilizing the two-finger technique." if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
SCREWDRIVER SHAFT, COMPRESSION T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21339904
Report Number0008031020-2025-00251
Device Sequence Number3759134
Product Code LXH
UDI-Device Identifier04546540196330
UDI-Public04546540196330
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060263
Device Lot NumberK547164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown